question-icon

How long does radioactive iodine take to show effect?

default
Posted on Wed, 20 Jul 2016
Question: How long does it take for your thyroid levels to return to normal after receiving radiosotope iodide?

After I came off steroids the first time, I developed severe muscle cramps. Will that happen this time when I come off of 2weeks of Prednisone>
doctor
Answered by Dr. Shafi Ullah Khan (25 minutes later)
Brief Answer:
Supportive care

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Return to euthyroid state after radioactive iodine ablation is purely variable and may return to normal in a week to months. So not sure and not possible to give you exact time frame, frequent follow ups of thyroid hormones and monitoring will sort it out.

As far as body cramps and muscle pains are concerned , yes one can feel after withdrawal or tapering from steroids. Take some ibuprofen for the relief. No worries, the effect will wear off.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
How long does radioactive iodine take to show effect?

Brief Answer: Supportive care Detailed Answer: Thank you for asking I read your question and i understand your concern. Return to euthyroid state after radioactive iodine ablation is purely variable and may return to normal in a week to months. So not sure and not possible to give you exact time frame, frequent follow ups of thyroid hormones and monitoring will sort it out. As far as body cramps and muscle pains are concerned , yes one can feel after withdrawal or tapering from steroids. Take some ibuprofen for the relief. No worries, the effect will wear off. I hope it helps. Take good care of yourself and dont forget to close the discussion please. Regards Khan